MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 17MM HEIGHT SIZE F ARTICULAR SURFACE WITH HINGE POST EXTENSION; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. 17MM HEIGHT SIZE F ARTICULAR SURFACE WITH HINGE POST EXTENSION; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient underwent a rotating hinge knee procedure.Subsequently, radiographs seem to indicate the hinge post has fractured.No revision procedure has been reported.
 
Additional Manufacturer Narrative
(b)(4).Medical product: unknown rhk femoral stem catalog#: ni lot#: ni.Right size f cemented option femoral component catalog#: 00588001602 lot#: 65117158.Unknown rhk tibial tray catalog#: ni lot#: ni.All poly patella standard cemented size 35 mm diameter 9.0 mm thickness catalog#:.00597206535 lot#: ni.Foreign source: south africa.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10 medical devices: right size f cemented option femoral component catalog#: 00588001602 lot#: 65117158 size 5 precoat cemented tibial component catalog#: 00588000500 lot#: 65136185 all poly patella standard cemented size 35 mm diameter 9.0 mm thickness catalog#: 00597206535 lot#: 65089218 prc agmt block post sz f 10mm catalog#: 00599003602 lot#: 65077319 distal femoral augment block precoat size f 10 mm augment with screw catalog#: 00599003620 lot#: 64876689 trabecular metal tibial cone, medium 31x31mm catalog#: 00545001331, lot#: 64800315.15mm diameter 30mm length straight stem extension combined length 75mm catalog#: 00598801215, lot#: 64726397.17mm diameter 100mm length straight stem extension combined length 145mm catalog#: 00598801017 lot#: 64691364 tibial block and screws precoat size 5 5 mm thickness catalog#: 00598800526, lot#: 64591047.Tibial block and screws precoat size 5 5 mm thickness catalog#: 00598800526, lot#: 64582086.Prc agmt block post sz f 10mm catalog#: 00599003602, lot#: 64506180.Allen medullary cement plugs 1-32 mm diameter flange/16mm diameter core catalog#: 00801102032, lot#: 63654486.Allen medullary cement plugs 1-28 mm diameter flange/14 mm diameter core catalog#: 00801102028, lot#: 65205176.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it was discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that patient underwent a right knee revision approximately a year post-implantation due to fracture of the hinge post.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.It should be noted that g3 of the supplemental report, 0001822565 - 2023 - 00936 - 1, was reported incorrectly and should be april 5, 2023.Reported event was confirmed by review of radiographs.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: hinge post fracture of the right knee arthroplasty with resulting malalignment as noted.Device history record was reviewed and no discrepancies relevant to the reported event were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
17MM HEIGHT SIZE F ARTICULAR SURFACE WITH HINGE POST EXTENSION
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16709309
Report Number0001822565-2023-00936
Device Sequence Number7362591
Product Code JWH
UDI-Device Identifier00889024199446
UDI-Public(01)00889024199446(17)240430(10)64382625
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberN/A
Device Catalogue Number00588006017
Device Lot Number64382625
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2023
Supplement Date Received by Manufacturer03/14/2023
05/08/2023
06/30/2023
Initial Report FDA Received Date04/10/2023
Supplement Report FDA Received Date04/27/2023
05/31/2023
07/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale